Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 12, 2012, 3:27 PM MDT for Colfax County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 3:27 PM MDT (21:27 UTC)
- Expired
- May 12, 2012, 4:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 212 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS55 KABQ 122127 SVRABQ NMC007-122215- /O.NEW.KABQ.SV.W.0015.120512T2127Z-120512T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT SAT MAY 12 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 415 PM MDT * AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL COLFAX COUNTY...OR ABOUT 21 MILES SOUTHWEST OF RATON...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL COLFAX COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3647 10462 3654 10489 3678 10476 3672 10455 TIME...MOT...LOC 2127Z 019DEG 6KT 3666 10469 $$ 34
2 follow-up statements
273 WWUS55 KABQ 122145 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT SAT MAY 12 2012 NMC007-122215- /O.CON.KABQ.SV.W.0015.000000T0000Z-120512T2215Z/ COLFAX- 345 PM MDT SAT MAY 12 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL COLFAX COUNTY UNTIL 415 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL COLFAX COUNTY...OR ABOUT 19 MILES NORTH OF SPRINGER...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL COLFAX COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3675 10475 3672 10458 3647 10462 3654 10489 TIME...MOT...LOC 2145Z 019DEG 6KT 3663 10470 $$ 34
605 WWUS55 KABQ 122207 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT SAT MAY 12 2012 NMC007-122217- /O.EXP.KABQ.SV.W.0015.000000T0000Z-120512T2215Z/ COLFAX- 407 PM MDT SAT MAY 12 2012 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR CENTRAL COLFAX COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3675 10475 3672 10458 3647 10462 3654 10489 TIME...MOT...LOC 2207Z 019DEG 6KT 3660 10471 $$ 34
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:08 PM MDT, 19 minutes earlier.
Area forecast discussion, May 12, 3:08 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT MAY 12 2012 .DISCUSSION... ACTIVE WEATHER CONTINUES INTO MON THEN MOSTLY DRY AND WARM THROUGH THE REST OF NEXT WEEK. ANOTHER CROP OF SHOWERS AND THUNDERSTORMS UNDERWAY THIS PM AND THEY WILL CONTINUE...AND EXPAND IN COVERAGE AND INTENSITY...THROUGH THIS EVENING BEFORE DIMINISHING AND MOSTLY ENDING OVERNIGHT. DIRECTIONAL SHEAR IS GOOD AT THE LOW TO MID LEVELS WITH SE SURFACE WINDS GIVING WAY TO W TO NW WINDS AT 500 MB. SPEED SHEAR NOT ALL THAT GREAT BUT EXPECT SEVERAL STRONG STORMS AND PERHAPS A COUPLE OF SEVERE STORMS THROUGH THIS EVENING. HARD TO PINPOINT A FAVORED AREA FOR THE MOST ROBUST STORMS WITH LI/S BETWEEN -1 AND -5 OVER THE ENTIRE FORECAST AREA. BEST CAPES OF 800 TO 120 J/KG OVER CENTRAL AREAS. EXPECT ANOTHER ACTIVE DAY ON SUN AS A SHORT WAVE TROUGH DROPS S FROM WYOMING AND AN ASSOCIATED SURFACE FRONT BACKS INTO THE NE. THIS SURGE OF LOW LEVEL MOISTURE AND COOLING TEMPERATURES ALOFT WILL DESTABILIZE THE ATMOSPHERE FURTHER AND HELP FORM WIDESPREAD CONVECTION SUN PM AND EVE...MOST IN THE E AND THE LEAST IN THE W. DECENT POTENTIAL FOR SEVERE WEATHER IN THE ERN HALF OF THE CWA AND WILL WORD ZONES ACCORDINGLY. THE TEMPERATURES WILL BE NEAR NORMAL IN THE W AND BELOW NORMAL IN THE E. TROUGH ALOFT WILL BE MOVE ACROSS SE NM MON WHILE NW AREAS BEGIN TO DRY OUT. FOCUS FOR CONVECTION WILL FAVOR OUR SE ZONES MON PM AND EVE. TEMPERATURES WILL BE BELOW NORMAL EXCEPT FOR THE FAR W. DRYING TREND WILL CONTINUE TUE WITH MUCH OF THE FORECAST AREA DRY AND WARMER. A FEW LINGERING SHOWERS AND STORMS MAY LINGER OVER THE NRN MOUNTAINS. WEAK SHORT WAVE TO PASS N OF NM WED WITH INCREASED WINDS AND TEMPERATURES THE MAIN IMPACT. SHOULD BE NOTHING MORE THAN ISOLATED SHOWERS AND STORMS OVER THE NRN MOUNTAINS AND FAR NE. THU AND FRI LOOK TO BE DRY AND WARM WITH MODERATE BREEZES IN THE E ON FRI. CHJ && .AVIATION... CLUSTERS AND POSSIBLY A LINE OF TS WILL TRAVEL ESE OFF THE SANGRE DE CRISTO MTNS AND ACROSS NE NM THIS EVENING. ELSEWHERE...SCT ACTIVITY IS EXPECTED E OF THE CONTINENTAL DIVIDE...WITH ONLY A FEW ISOLD CELLS FARTHER WEST. SCT TO ISOLD TS MAY LINGER AFTER MIDNIGHT... ESPECIALLY E OF THE CENTRAL MTN CHAIN. TS OUTFLOWS AND AN APPROACHING UPPER LEVEL TROUGH WILL RESULT IN A GUSTY E WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT. ALSO... PERSISTENT SELY UPSLOPE FLOW WILL PRODUCE FAIRLY WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS E OF THE CENTRAL MTN CHAIN. THE SE WIND WILL CARRY THE LOW CEILINGS OVER KSAF...AND POSSIBLY TO KLAM...BY SUNRISE. LOOK FOR AN UPTICK IN TS COVERAGE AND INTENSITY SUNDAY... AND AN EVEN STRONGER E CANYON WIND SUNDAY NIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... LOOK FOR FAIRLY WIDESPREAD AND WETTING CONVECTION MAINLY EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON/NIGHT THROUGH MONDAY/MONDAY NIGHT AS AN UPPER LEVEL TROUGH GRADUALLY CROSSES FROM THE NW. SOME STORMS MAY TURN SEVERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY...POSSIBLY PRODUCING STRONG WINDS AND LARGE HAIL. WITH MINIMUM HUMIDITIES BELOW 15 PERCENT...ANY STORMS THAT DEVELOP WEST OF THE CONTINENTAL DIVIDE WILL PRODUCE LIGHTER RAIN AND BE MORE ISOLATED IN COVERAGE THIS EVENING AND SUNDAY. NO PRECIPITATION IS EXPECTED WEST OF THE CONTINENTAL DIVIDE MONDAY. IN ADDITION...A GUSTY EAST CANYON WIND WILL DEVELOP TONIGHT AND SUNDAY NIGHT IN RESPONSE TO THUNDERSTORM OUTFLOWS AND THE APPROACHING UPPER TROUGH. GUSTS MAY REACH 50 MPH BELOW CANYONS NORTH OF SOCORRO TO AROUND SANTA FE SUNDAY NIGHT. MEANWHILE...LIKE TODAY...SUNDAYS HIGH TEMPERATURES WILL RANGE FROM 5-15 DEGREES BELOW NORMAL ACROSS THE PLAINS...AND NEAR NORMAL WEST OF THE CONTINENTAL DIVIDE. MONDAY WILL GENERALLY BE COOLER AS THE BASE OF THE UPPER LEVEL TROUGH FINISHES CROSSING THE FORECAST AREA. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 78 46 79 / 10 10 10 0 DULCE........................... 40 72 38 74 / 30 30 30 10 CUBA............................ 40 74 40 72 / 30 30 30 20 GALLUP.......................... 40 76 37 74 / 10 10 10 0 EL MORRO........................ 39 74 37 70 / 10 20 20 5 GRANTS.......................... 44 76 42 71 / 20 20 20 10 QUEMADO......................... 42 76 42 70 / 10 20 10 5 GLENWOOD........................ 43 85 44 84 / 0 10 5 5 CHAMA........................... 37 65 36 68 / 40 50 60 20 LOS ALAMOS...................... 46 68 46 65 / 40 40 40 30 PECOS........................... 44 66 44 64 / 60 70 60 40 CERRO/QUESTA.................... 40 65 35 65 / 50 60 60 30 RED RIVER....................... 34 56 34 57 / 60 70 70 30 ANGEL FIRE...................... 33 58 35 58 / 70 70 70 40 TAOS............................ 40 68 38 68 / 50 50 40 20 MORA............................ 40 61 39 60 / 70 80 70 40 ESPANOLA........................ 47 73 45 69 / 30 30 30 20 SANTA FE........................ 47 70 45 66 / 50 50 40 30 SANTA FE AIRPORT................ 47 73 45 70 / 40 40 30 20 ALBUQUERQUE FOOTHILLS........... 52 75 51 70 / 40 40 30 20 ALBUQUERQUE HEIGHTS............. 54 77 53 72 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 50 79 50 74 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 51 78 52 73 / 30 30 30 20 LOS LUNAS....................... 48 80 49 74 / 20 30 30 20 RIO RANCHO...................... 50 78 51 73 / 30 30 30 20 SOCORRO......................... 50 82 50 75 / 20 30 20 20 SANDIA PARK/CEDAR CREST......... 45 71 44 69 / 40 50 40 30 TIJERAS......................... 46 72 47 71 / 50 50 40 30 MORIARTY/ESTANCIA............... 40 70 38 66 / 60 70 50 40 CLINES CORNERS.................. 43 67 40 62 / 60 70 50 40 GRAN QUIVIRA.................... 46 71 45 64 / 40 50 30 40 CARRIZOZO....................... 47 76 47 69 / 40 30 30 30 RUIDOSO......................... 47 66 45 59 / 40 30 50 40 CAPULIN......................... 41 58 39 65 / 70 70 40 20 RATON........................... 43 62 40 69 / 70 70 40 20 SPRINGER........................ 43 64 41 68 / 60 70 50 20 LAS VEGAS....................... 41 63 38 63 / 60 70 70 30 CLAYTON......................... 46 62 44 70 / 60 70 30 20 ROY............................. 44 62 43 66 / 60 70 50 20 CONCHAS......................... 49 66 47 70 / 60 60 60 20 SANTA ROSA...................... 50 69 50 69 / 60 60 70 20 TUCUMCARI....................... 50 71 48 72 / 50 50 50 30 CLOVIS.......................... 50 70 49 68 / 40 40 70 40 PORTALES........................ 52 72 51 69 / 40 40 60 50 FORT SUMNER..................... 53 76 52 73 / 40 40 70 40 ROSWELL......................... 55 78 55 71 / 30 30 50 60 PICACHO......................... 49 75 50 65 / 50 30 50 50 ELK............................. 46 70 47 60 / 50 30 50 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
Hazardous weather outlook, May 12, 6:00 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 12 2012 NMZ501>540-131200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY. THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE PRETTY ROBUST THERE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HAZARDOUS WEATHER. 43
In the hours before
Special weather statement, May 12, 2:33 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT SAT MAY 12 2012 NMZ504-122100- NORTHWEST HIGHLANDS- 233 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES THROUGH 300 PM MDT... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OJO ENCINO...OR ABOUT 21 MILES SOUTHWEST OF CUBA...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TORREON NAVAJO MISSION. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3583 10702 3567 10721 3587 10739 3596 10727 TIME...MOT...LOC 2033Z 314DEG 8KT 3587 10727 34
Special weather statement, May 12, 2:37 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MDT SAT MAY 12 2012 NMZ506-507-519-122100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 237 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...NORTHEASTERN CIBOLA...EXTREME NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH 300 PM MDT... AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARQUEZ...OR ABOUT 22 MILES NORTH OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MARQUEZ. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3532 10696 3513 10726 3536 10742 3552 10726 TIME...MOT...LOC 2037Z 324DEG 15KT 3534 10727 34
Special weather statement, May 12, 3:00 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT MAY 12 2012 NMZ506-507-122130- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 300 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA... NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH 330 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MARQUEZ...OR ABOUT 16 MILES NORTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3516 10697 3502 10720 3526 10736 3535 10720 TIME...MOT...LOC 2100Z 329DEG 9KT 3523 10723 34
Special weather statement, May 12, 3:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT MAY 12 2012 NMZ527-528-122145- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 308 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 345 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RATON CREWS AIRPORT...OR ABOUT 18 MILES SOUTHWEST OF RATON...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAXWELL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3648 10446 3645 10479 3674 10476 3677 10455 TIME...MOT...LOC 2108Z 356DEG 13KT 3667 10465 34
Special weather statement, May 12, 3:11 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT SAT MAY 12 2012 NMZ508-520-524-122145- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 311 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH 345 PM MDT... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ESCONDIDA...OR ABOUT 6 MILES NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...SOCORRO...ESCONDIDA...LUIS LOPEZ AND LABORCITA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3402 10671 3386 10698 3411 10713 3424 10696 TIME...MOT...LOC 2111Z 325DEG 11KT 3409 10699 34
Special weather statement, May 12, 3:19 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT SAT MAY 12 2012 NMZ511-517-518-122145- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- 319 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE...EASTERN SANDOVAL AND LOS ALAMOS COUNTIES THROUGH 345 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOS ALAMOS...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS...WHITE ROCK... BANDELIER NATIONAL MONUMENT...FRIJOLES AND SAN ILDEFONSO PUEBLO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3580 10606 3577 10635 3603 10638 3606 10616 TIME...MOT...LOC 2120Z 350DEG 7KT 3595 10625 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| May 12, 1:28 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 1:47 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 28 min |
| May 12, 1:58 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 2:33 PM MDT | Special Weather Statement | ABQ | Sandoval | 27 min |
| May 12, 2:37 PM MDT | Special Weather Statement | ABQ | Sandoval | 23 min |
| May 12, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 12, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 41 min |
| May 12, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| May 12, 3:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| May 12, 3:19 PM MDT | Special Weather Statement | ABQ | Los Alamos | 26 min |
| May 12, 3:41 PM MDT | Special Weather Statement | ABQ | Los Alamos | 34 min |
| May 12, 3:46 PM MDT | Special Weather Statement | ABQ | Socorro | 44 min |
| May 12, 3:54 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| May 12, 4:09 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| May 12, 4:12 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| May 12, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| May 12, 4:54 PM MDT | Special Weather Statement | ABQ | Lincoln | 21 min |
| May 12, 5:00 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| May 12, 5:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| May 12, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 65 min |
| May 12, 5:39 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
| May 12, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.